MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT; GLESOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT; GLESOFT PLUS BIFURCATE
Catalog Number 632010P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Death (1802)
Date of Event 12/21/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).A review of the retained manufacturing and database records confirmed that whole batch of 8 grafts was scanned at all steps at final pack and then sealed with tamper-proof label.Product was manufactured to specification.There were no other complaints for the same issue for other grafts from the same batch.Similar events review showed very low occurrence rate of <(b)(4) (complaints v sales).Additional information on the event was requested from the customer for further event investigation.Investigation results will be communicated in follow up/final report.
 
Event or Problem Description
Vascutek ltd was notified of an event that occurred in (b)(6), the event was described as follows: at the (b)(6), there was no device found inside the box.The report from the hospital states that missing device led to patient's death.
 
Event or Problem Description
This report is being submitted as final narrative for mfr.Report # 9612515-2019-00001 to provide closure information for the case.
 
Additional Manufacturer Narrative
Result code: 3221 - no findings available - information provided by the customer was not substantial to carry out complete investigation.Conclusion code: 4315 - cause not established.At vascutek ltd all devices are scanned during packaging process.After device is sealed in inner and outer blister it is sterilised and then passed through to final pack for further packaging.At post sterilisation stage all blisters (with grafts sealed inside) are inspected for any contamination or damage.Then it is processed through the packaging line where product is scanned at four stages.Vascutek ltd retrieved information from database that shows that complaint device was scanned at all steps and then securely sealed before despatch to the customer.From the images provided by the customer it was noted that glue residue is still present on the outer blister from the heat sealing stage.On the image it was only outer blister and box present, no other packaging items were present.Customer could not confirm what packaging items were present when product was received; therefore, vascutek ltd could not confirm and fully investigate the complaint.Further action is not planned; however, the issue will be tracked and trended as part of on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek ltd considers this complaint closed.

Brand Name
GELSOFT
Common Device Name
GLESOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key8293095
Report Number9612515-2019-00001
Device Sequence Number19211539
Product Code DSY
UDI-Device Identifier05037881115542
UDI-Public05037881115542
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
Report Date (Section F) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number632010P
Device Lot Number16991576 0505
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer12/27/2018
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;